MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404272
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant product udi for pump is (b)(4).Concomitant product udi for reservoir is (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available the cause that contributed to the reported event cannot be established.
 
Event or Problem Description
It was reported that the patient's inflatable penile prosthesis (ipp) was not functioning properly.During the surgical procedure, a hole was identified in the right cylinder.The right cylinder and the pump were replaced.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Model number/catalog number: 72404310, serial number: n/a, batch/lot number: 1000134287, model/catalog description: pump ms, unique identifier (udi) #: (b)(4).Model number/catalog number: 720182-01, serial number: n/a, batch/lot number: 1000059031, model/catalog description: reservoir flat 100 ml, unique identifier (udi) #: (b)(4).Upon receipt at our quality assurance laboratory, the returned components underwent a thorough analysis.The cylinder was microscopically inspected and leak tested.Microscopic inspection revealed that the kink resistant tubing (krt) of the cylinder was worn to the filament, with two holes identified.The holes did not extend into the innermost layer of the tubing.Additionally, wear was observed at the fold locations at the proximal end and the middle of the cylinder.The leakage test of both the cylinder and the krt passed.The ms pump was microscopically inspected and leak tested.Microscopic examination revealed the presence of contamination (bodily fluid) within the ms pump.The ms pump tubing had been cut down to the pump block, and the removed tubing was not returned for analysis.The ms pump passed the leak test.To prevent potential damage to the test equipment, functional testing of the ms pump was not performed.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the events of "mechanical malfunction (leaks, incomplete inflation/ deflation, kinking)" and "excess force or friction on silicone leads to stress, strains, holes or tears" were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available and analysis results, the reported clinical observation of cylinder hole/perforated and device mechanical issue could not be confirmed.A conclusion code of cause not established was assigned to this investigation.

Brand Name
AMS 700 CX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24162306
Report Number2124215-2026-04240
Device Sequence Number18426509
Product Code JCW
UDI-Device Identifier00878953003795
UDI-Public(01)00878953003795(17)230312(10)1000065125
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/12/2023
Device Model Number72404272
Device Catalogue Number72404272
Device Lot Number1000065125
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date01/23/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: UPN: 72404310 / LOT: 1000134287.; RESERVOIR: UPN: 720182-01 / LOT: 1000059031.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexMale